27 July, 2017
How to Expel Extreme Bloating in Elderly Women
When an elderly woman is plagued with bloating it could be due to her diet, lack of exercise but it can also be the result of other medical factors. Continual bloating can indicate the presence of uterine fibroids or an ovarian cyst. It can also be a symptom of heart, pancreatic or liver disease. Unrelenting bloating can be caused by an intestinal blockage, an infection in the abdomen, medications that are being taken, Irritable Bowel Syndrome (IBS) or Hormone replacement therapy (HRT). Chronic or excessive bloating is not typical. Any woman over the age of 50 who is experiencing this should contact her physician. After you have seen a doctor and ruled out that a medical condition is causing the problem, there are things you can do to reduce bloating.
Change your diet. Bloating can occur when you eat beans and dark leafy vegetables and particularly when you eat raw vegetables.
Reduce your salt intake. Salt can water retention and bloating.
Eliminate or cut back on milk and dairy products. Milk is hard for some people to digest. If you bloat or get gassy after eating dairy products you are probably lactose intolerant.
Cut back on consumption of fructose, which is the sugar found in fruit. Fructose is also included in many processed foods and can be the cause of bloating.
Quit chewing gum. Chewing gum can cause bloating.
Exercise to relieve bloating. Bring your knees to your chest while you are lying on your back. Hug your knees to your chest and count to 10 and then release. Repeat. Or you can bring one knee at a time to the chest. This will help you pass gas. Many yoga positions help relieve gas.
Drink peppermint tea or ginger tea to reduce your bloating.
Drink a lot of water. Drink at least eight 8-ounce glasses of water a day.
Steer clear of carbonated drinks. Carbonation can cause gas and abdominal bloating.
Eat quietly. Don’t talk while you are eating because this cause you to inhale too much air. Chew your food completely before swallowing.
Discuss any medications you are taking with your doctor. Some medicines such as insulin and some pain killers can cause you to retain water, which makes you bloat. Anti-acids and antibiotics can also cause bloating.
- Jupiterimages/Polka Dot/Getty Images